Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 11, 2005, 1:05 PM CDT for Richland County, North Dakota. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 1:05 PM CDT (18:05 UTC)
- Expired
- Jun 12, 2005, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 133 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:50 PM CDT | FLASH FLOOD | Wyndmere, ND | WATER FLOWING OVER STATE HIGHWAY 18 |
| Jun 11, 2:30 PM CDT | FLASH FLOOD | Wyndmere, ND | SEVERAL BASEMENTS FLOODED. SANDBAGGING OPERATION IN PROGRESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 111809 FFWFGF NDC077-120600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 105 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 100 AM CDT * AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF BARRIE TO 2 MILES SOUTH OF STILES...OR ALONG A LINE EXTENDING FROM 29 MILES SOUTHWEST OF FARGO TO 26 MILES SOUTHWEST OF WAHPETON. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING TO THE NORTH NORTHWEST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WYNDMERE...LIDGERWOOD... STILES AND MANTADOR. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4659 9725 4596 9718 4597 9691 4660 9698 $$ HOPKINS
1 follow-up statement
000 WGUS73 KFGF 120354 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1046 PM CDT SAT JUN 11 2005 NDC077-120356- RICHLAND ND- 1046 PM CDT SAT JUN 11 2005 ...THE FLASH FLOOD WARNING FOR WESTERN RICHLAND COUNTY IS CANCELLED... AT 1046 PM CDT...HEAVY RAINS HAVE MOVED OUT OF WESTERN RICHLAND COUNTY. THE FLASH FLOOD WARNING IS BEING REPLACED BY AN AREAL FLOOD WARNING. SO THE WARNING HAS BEEN CANCELLED. DITCHES REMAIN FULL AND SEVERAL ROADS HAVE BEEN WASHED OUT SO THE THREAT FOR FLOODING CONTINUES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR ADDITIONAL INFORMATION. LAT...LON 4659 9725 4596 9718 4597 9691 4660 9698 $$ JCA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 10:40 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 10:40 AM CDT, 2 hours 25 minutes before
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
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1215 PM CDT SAT JUN 11 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121032- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. PERIODS OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS AN AREA INCLUDING SOUTHEAST AND EAST CENTRAL NORTH DAKOTA AND NORTHWEST MINNESOTA. THE TOTAL RAINFALL FOR THE DAY AS MUCH AS 2 TO 2.5 INCHES MAY FALL IN A FEW SPOTS AND CAUSE PONDING OF WATER OR MINOR FLOODING. OVERALL RAINFALL WILL BE MUCH LESS HOWEVER. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP ACROSS WEST CENTRAL MINNESOTA. SMALL HAIL AND GUSTY NON-SEVERE WINDS ARE EXPECTED BY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY AND TUESDAY...MOST NUMEROUS OVER SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. RAINFALL AMOUNTS COULD EXCEED ONE INCH IN THE FAR SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:19 PM CDT | Flash Flood Warning | FGF | Cass, Ransom, Sargent | 11 hr |
| Jun 11, 6:14 PM CDT | Flash Flood Warning | FGF | Eddy | 12 hr |
| Jun 11, 6:16 PM CDT | Flash Flood Warning | FGF | Grand Forks | 12 hr |
| Jun 11, 6:17 PM CDT | Flash Flood Warning | FGF | Traill | 12 hr |
| Jun 11, 6:29 PM CDT | Flash Flood Warning | FGF | Benson, Cavalier, Ramsey | 12 hr |
| Jun 11, 6:36 PM CDT | Tornado Warning | FGF | Traill | 39 min |
| Jun 11, 6:58 PM CDT | Tornado Warning | FGF | Cass | 47 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.